Alert archive / Connecticut / Flash Flood Warnings in 2023

Flash Flood Warning 8, NWS New York, NY

July 4, 2023Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this flash flood warning at Jul 4, 2023, 5:07 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 90 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2023, 5:07 PM EDT (21:07 UTC)
Expired
Jul 4, 2023, 6:37 PM EDT
In force
90 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

County Greater Bridgeport Planning Region, CT

The radar

The Brookhaven radar (KOKX), 51 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 5:30 PM EDTFLASH FLOOD1 Wnw Bridgeport, CTMultiple cars stalled on roadway, video confirms.
Jul 4, 5:30 PM EDTFLASH FLOOD2 Sw Bridgeport, CTSeveral roads closed. One home flooded. One commercial building flooded.
Jul 4, 5:40 PM EDTFLASH FLOOD2 Sw Bridgeport, CTStalled car in underpass at I-95 and Fairfield Ave.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

523 
WGUS51 KOKX 042107
FFWOKX
CTC001-050015-
/O.NEW.KOKX.FF.W.0008.230704T2107Z-230705T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
507 PM EDT Tue Jul 4 2023

The National Weather Service in Upton has issued a

* Flash Flood Warning for...
  Southern Fairfield County in southern Connecticut...

* Until 815 PM EDT.

* At 507 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 2 inches of 
  rain have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Bridgeport, Shelton, Fairfield, Trumbull, Westport, Monroe, 
  Wilton, Weston, Redding and Easton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Excessive runoff from heavy rainfall will cause flooding of urban 
areas, highways, streets and underpasses as well as other drainage 
areas and low lying spots.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4130 7344 4132 7319 4117 7317 4116 7317
      4115 7319 4112 7330 4111 7330 4110 7334

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

DBR
1 follow-up statement
877 
WGUS71 KOKX 042237
FFSOKX

Flash Flood Statement
National Weather Service New York NY
637 PM EDT Tue Jul 4 2023

CTC001-042247-
/O.CAN.KOKX.FF.W.0008.000000T0000Z-230705T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fairfield CT-
637 PM EDT Tue Jul 4 2023

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN FAIRFIELD COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 4130 7344 4132 7319 4117 7317 4116 7317
      4115 7319 4112 7330 4111 7330 4110 7334

$$

DBR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 4:00 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 4, 4:00 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service New York NY
400 PM EDT Tue Jul 4 2023

.SYNOPSIS...
A slow moving front will pass east of the region this evening.
Generally hot and fair weather will then follow for Wednesday
and Thursday. A cold front slowly approaches from the west late
in the week and likely stalls over or near the area through the
weekend.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
***Flood Watch continues through 7pm***

Upper trough axis, over the region this afternoon, will move east
in the evening. At the surface, a weak trough lies in vicinity
of NYC/NJ metro into S CT, with several outflow boundaries
across interior portions of the region.

Deep, back building convection firing along these outflow
boundaries in uncapped 2000-2500 j/kg instability environment,
marginal deep layer shear, 12-13kft warm cloud layer, PWATS of
2", is presenting a few axis for training convection across NE
NJ, Lower Hud, and S CT this afternoon into early evening, with
an isolated flash flood threat, particularly where earlier
rainfall fell. See hydro section for more rainfall details.

Isolated strong to severe thunderstorm are possible in this
environment as well, in the form of wet microbursts.

The majority of the shower and tstm activity is expected to
slide south and east of the region between 5 and 8pm from NW to
SE, with just a slight shower/tstm threat thereafter.

Clearing from west to east with subsidence in wake of shortwave
axis.

Temps generally near seasonable tonight with muggy conditions
(upper 60s to lower 70s)

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
Shortwave ridging builds in Wed into Wed Night, and slowly
slides east on Thursday. At the surface, weak high pressure will
sit over the region.

Very warm and humid conditions across the region, with temps in
the upper 80s to lower 90s. Dewpoints in the lower 70s will have
heat indices in the lower 90s to 95 for much of the region, with
a bit better coverage of mid 90s on Thu. May need a heat
advisory for 2 days of 95 across portions of the interior on
Thu, but looks marginal at this time.

Otherwise, isolated tstm activity should remain north of the
region Wed, with potential of late day tsra west of the Hudson
River on Thu.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Stuck fairly close to the NBM/previous forecast with little change
in the extended.

Heights start to fall aloft with the approach of a weakening trough
on Friday. The flow may actually be more zonal by Saturday night. An
associated cold front will approach and then likely stall over or
near the area over the weekend. With the approach of the front,
slight chance to chance PoPs are currently forecast from Friday
afternoon through early next week. Not expecting a washout at all
and timing of the front/where it stalls needs to be ironed out.
Temperatures Friday through the start of next week will be a bit
lower, with highs more in the low to mid 80s. Lows the entire long
term period will be well above normal, with temperatures only
bottoming out in the lower 70s to upper 60s.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
A frontal boundary slowly moves southward across the terminals
through this afternoon.

Scattered showers are possible this morning, especially invof the
NYC metro. A thunderstorm cannot be ruled out. More showers and
thunderstorms are likely this afternoon as the front sags southward.
The highest chance for thunderstorms is 17-22z. The activity should
push offshore early this evening.  Some shower activity has
increased over the last hour or so. Any showers and thunderstorms
may produce brief MVFR to IFR conditions and some thunderstorms
could produce gusty winds.

Outside of showers/storms, mainly VFR although some pockets of MVFR
near the coast and IFR inland are possible this morning.
VFR should then prevail outside of thunderstorms this afternoon and
evening.

Winds outside of thunderstorms will stay light and at or less than
10 kts through the TAF period but direction is quite uncertain due
to uncertainty of the position of the frontal boundary. Higher
confidence in a S-SW flow around 10 kt or less near the NYC metro
and Long Island terminals into early afternoon, but could see the
flow become more W or NW further inland. Wind direction is likely to
be variable or light N-NE behind the showers/storms. Variable and
light winds are anticipated tonight.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Amendments for timing of showers and thunderstorms.

Low confidence on wind direction this afternoon and evening, but
higher confidence in prevailing speeds under 10 kt outside of
shower/storms.

OUTLOOK FOR 12Z WEDNESDAY THROUGH SATURDAY...

Wednesday: Mainly VFR. chance of sub-vfr north and east of NYC
terminals.

Thursday: Mainly VFR. Slight chance of showers and thunderstorms
north and west of NYC terminals in the afternoon and early evening.

Friday-Saturday: Mainly VFR. Chance of showers and a slight chance
of thunderstorms for NYC terminals north and west in the afternoon
into early evening.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Conditions will remain below SCA levels through the end of the
week under weak pressure gradient. Seas on the ocean will
continue to hover around 4 ft today, then gradually subside
through midweek.

&&

.HYDROLOGY...
A risk of localized flash flooding continues for mainly NE NJ,
and S CT into early this evening, before weakening. Rainfall
rates of up to 2"/hr are possible in deepest convection. FFA
continues through 7pm.

No hydrologic issues are expected Wed through the first part of
next week.

&&

.TIDES/COASTAL FLOODING...
In terms of rip currents...a high rip risk remains for Suffolk
county beaches today, with a moderate risk elsewhere. There is a
moderate risk for all beaches on Wed, and low risk on Thu as
swells gradually subside.

In terms of coastal flooding...Astronomical tides continue to
increase into today with the approach of a full moon. Generally
localized minor coastal flood impacts for tonight and Wednesday
night high tide for southern Westchester, southern Fairfield
county and NY Harbor, with a bit more widespread minor flooding
(up to 1 ft of inundation) for Southern Nassau and Queens
county. Have expanded coverage of coastal flood alerts a bit
based on tidal trends and continued onshore flow into Wed.

Additional rounds of minor flooding are possible with the
evening/night high tide cycle through midweek.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch until 7 PM EDT this evening for CTZ005>012.
NY...Flood Watch until 7 PM EDT this evening for NYZ068>075-078-
     176>179.
     High Rip Current Risk until 9 PM EDT this evening for NYZ080-
     081.
     Coastal Flood Advisory from 8 PM this evening to 1 AM EDT
     Wednesday for NYZ178-179.
     Coastal Flood Advisory from 9 PM Wednesday to 2 AM EDT
     Thursday for NYZ178-179.
NJ...Flood Watch until 7 PM EDT this evening for NJZ002-004-006-
     103>108.
MARINE...None.

&&

SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...BC
AVIATION...DS
MARINE...NV
HYDROLOGY...NV
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 4, 3:46 AM EDT, 13 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
346 AM EDT Tue Jul 4 2023

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-176>178-050800-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-
Northern Nassau-Southern Queens-
346 AM EDT Tue Jul 4 2023

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

Showers and thunderstorms are expected to develop today. Storms will
be slow moving and capable of producing heavy rainfall. Areas of
minor flooding can be expected. There is also a localized flash
flood risk where persistent storms set up.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ179-050800-
Southern Nassau-
346 AM EDT Tue Jul 4 2023

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EDT WEDNESDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

Also, showers and thunderstorms are expected to develop today.
Storms will be slow moving and capable of producing heavy rainfall.
Areas of minor flooding can be expected. There is also a localized
flash flood risk where persistent storms set up.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ078-079-050800-
Northwest Suffolk-Northeast Suffolk-
346 AM EDT Tue Jul 4 2023

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms are expected to develop today.
Storms will be slow moving and capable of producing heavy rainfall.
Minor flooding is possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ080-081-050800-
Southwest Suffolk-Southeast Suffolk-
346 AM EDT Tue Jul 4 2023

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

Also, scattered showers and thunderstorms are expected to develop
today. Storms will be slow moving and capable of producing heavy
rainfall. Minor flooding is possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-050800-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
346 AM EDT Tue Jul 4 2023

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Jul 4, 3:22 PM EDT, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
322 PM EDT Tue Jul 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     Flash Flood      Cranford                40.66N 74.30W
07/04/2023                   Union              NJ   Law Enforcement

            Multiple road closures in Cranford due to
            flooding.

&&
Local storm report, Jul 4, 3:35 PM EDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
335 PM EDT Tue Jul 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     Flash Flood      2 SW Mountainside       40.67N 74.38W
07/04/2023                   Union              NJ   Dept of Highways

            Flooding on US 22 westbound between Glenside
            Av and Terrill Rd. All lanes closed.

&&
Special weather statement, Jul 4, 3:44 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service New York NY
344 PM EDT Tue Jul 4 2023

NJZ002-004-103>105-NYZ067-069-070-042045-
Western Bergen NJ-Western Passaic NJ-Western Essex NJ-
Eastern Bergen NJ-Eastern Passaic NJ-Rockland NY-
Northern Westchester NY-Orange NY-
344 PM EDT Tue Jul 4 2023

...A strong thunderstorm will impact portions of Passaic, Bergen,
northwestern Essex, central Westchester, southeastern Orange and
Rockland Counties through 445 PM EDT...

At 344 PM EDT, Doppler radar was tracking a strong thunderstorm near
West Milford, moving southeast at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Paterson, Passaic, Wayne, New City, Paramus, West Milford, Ossining,
Ridgewood, Monsey, Nanuet, Ramsey, Ringwood, Haverstraw, Tarrytown
and Pompton Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4108 7450 4130 7409 4111 7372 4083 7416
      4085 7418 4082 7418 4077 7426 4083 7433
      4086 7432 4088 7434 4091 7433 4090 7427
      4093 7429 4097 7428 4098 7430 4100 7430
      4103 7442 4102 7443 4105 7445 4104 7450
TIME...MOT...LOC 1944Z 320DEG 15KT 4108 7434

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

BR
Local storm report, Jul 4, 4:00 PM EDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
400 PM EDT Tue Jul 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     Flash Flood      1 N Kenilworth          40.69N 74.29W
07/04/2023                   Union              NJ   Broadcast Media

            Video of flooded Costco parking lot. Water
            above car tires.

&&
Special weather statement, Jul 4, 4:11 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service New York NY
411 PM EDT Tue Jul 4 2023

CTZ005>012-042115-
Southern Middlesex CT-Northern Fairfield CT-Southern New London CT-
Southern Fairfield CT-Northern New London CT-Northern New Haven CT-
Northern Middlesex CT-Southern New Haven CT-
411 PM EDT Tue Jul 4 2023

...A strong thunderstorm will impact portions of southern New London,
central Fairfield, southern Middlesex and southern New Haven Counties
through 515 PM EDT...

At 410 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orange, or near Milford, moving east at 55 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bridgeport, New Haven, Milford, Wallingford, Norwich, Shelton, New
London, Guilford, Clinton, Groton, Old Saybrook, Durham, Salem,
Chester and Newtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. Frequent
cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4141 7184 4134 7183 4132 7185 4133 7189
      4129 7200 4130 7216 4124 7238 4126 7241
      4124 7254 4126 7259 4123 7289 4125 7292
      4119 7300 4120 7306 4114 7310 4116 7317
      4114 7321 4138 7330 4154 7180 4142 7180
TIME...MOT...LOC 2010Z 253DEG 49KT 4126 7301

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

DBR
Local storm report, Jul 4, 5:05 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
505 PM EDT Tue Jul 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Flash Flood      4 W Cromwell            41.59N 72.70W
07/04/2023                   Middlesex          CT   Broadcast Media

            Water halfway up several cars in an
            apartment complex parking lot near Dove
            Lane.

&&

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:02 PM EDTSpecial Weather StatementOKX43 min
Jul 3, 9:19 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region3 hr
Jul 3, 9:33 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region30 min
Jul 3, 10:53 PM EDTSpecial Weather StatementOKX52 min
Jul 3, 11:13 PM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region92 min
Jul 3, 11:36 PM EDTSpecial Weather StatementOKX54 min
Jul 4, 10:29 AM EDTFlood WatchOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region8 hr
Jul 4, 2:05 PM EDTSpecial Weather StatementOKX40 min
Jul 4, 2:28 PM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region3 hr
Jul 4, 2:49 PM EDTSpecial Weather StatementOKX56 min
Jul 4, 3:16 PM EDTSpecial Weather StatementOKX44 min
Jul 4, 3:21 PM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region114 min
Jul 4, 4:11 PM EDTSpecial Weather StatementOKX64 min
Jul 4, 4:12 PM EDTCoastal Flood StatementOKXGreater Bridgeport Planning Region36 hr
Jul 4, 4:18 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region2 hr
Jul 4, 4:54 PM EDTFlash Flood WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region98 min
Jul 4, 5:26 PM EDTSpecial Weather StatementOKX49 min

Nearby

Flash Flood Warnings in Connecticut, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.